Reply To: The ups and downs of this disease
Hello Bryan –
I was diagnosed with CIDP in November 2018 so all of this is new to me. I am on Prednisone, Cell-cept and IVIG every three weeks. The doctor initiated the Cell-cept when the 40mg of prednisone was not holding me. I would get flair ups 3 days after receiving my IVIG (90gm). My flairs consist of decreased sensation in my hands and burning/pins and needles in my thighs. Some days the numbness doesn’t happen until the afternoon other times it is through out the day. I do notice the numbness is there most of the day and I am weaker the closer it gets to my next infusion. It takes up to 6 months (per the MD) for Cell-cept to suppress your immune system, I have been on it for 2 months now. I have noticed the flairs are not occurring so quickly after the infusion.
I am still trying to wrap my head around my “new normal” but have come to the conclusion that as long as the medication is keeping my flairs at bay or at least decreased I am doing well. I figure this is an autoimmune disease and my white blood cells will continue to attack the myelin sheath so some days will be better than others. This is why the MD started me on Cell-cept to suppress my immune system. Of course this does not come without it’s own set of possible side effects.
Just know you are not alone with the flair ups. My most recent EMG was 80% and I was told it will probably not get much better. So I am thankful everyday that I am standing upright and able to do most of what I did before. I have to take it day by day which is difficult for someone who use to plan their days weeks ahead.